Successful Therapeutic Hypothermia in a Patient with Drug-Induced J Waves and Cardiac Arrest: A Case Report

Jun Sato, Tsukasa Yagi, Erika Shimada, Masashi Kobori, Kazuhiro Watanabe, Tsukasa Kuwana, Nobutaka Chiba, Takeshi Saito, Kosaku Kinoshita

Research output: Contribution to journalArticlepeer-review

Abstract

A 50-year-old man was admitted to our hospital with hypotension and bradycardia after receiving high doses of atenolol, amlodipine, and etizolam. He had a drug-induced J wave on electrocardiography and subsequently underwent cardiac arrest. The patient was successfully rescued by venoarterial extracorporeal membrane oxygenation (VA-ECMO) and a good neurological outcome was achieved with therapeutic hypothermia (TH). In patients with J waves, TH is thought to increase the J waves and cause fatal arrhythmias, but in this case, rapid cooling with VA-ECMO allowed the patient to successfully complete TH.

Original languageEnglish
Pages (from-to)230-233
Number of pages4
JournalTherapeutic Hypothermia and Temperature Management
Volume13
Issue number4
DOIs
Publication statusPublished - 1 Dec 2023

Keywords

  • J wave
  • beta-blocker
  • calcium channel blocker
  • extracorporeal cardiopulmonary resuscitation
  • therapeutic hypothermia

Fingerprint

Dive into the research topics of 'Successful Therapeutic Hypothermia in a Patient with Drug-Induced J Waves and Cardiac Arrest: A Case Report'. Together they form a unique fingerprint.

Cite this